Academic Journals Database
Disseminating quality controlled scientific knowledge

Drug interaction leading to prolonged sedation in a postoperative high risk coronary bypass surgery patient

ADD TO MY LIST
 
Author(s): Bobade Shrikant | Kulkarni Vinay | Dhumne Sudhir | Barde Saurabh | Chauhan Jitesh | Sharma Avinash

Journal: Indian Journal of Critical Care Medicine
ISSN 0972-5229

Volume: 15;
Issue: 1;
Start page: 55;
Date: 2011;
Original page

Keywords: Erythromycin | midazolam | prolonged sedation

ABSTRACT
Use of midazolam infusion in mechanically ventilated patient is an established practice in critical care. In our case, the use of erythromycin as a prokinetic agent for better tolerance of enteral feeding and paralytic ileus led to an interaction between midazolam and erythromycin, which resulted in prolonged and deeply sedated patient. In a critically ill patient, there is always a possibility of multiple drug interactions. It is important to understand them and they should be considered before starting new medication.
Save time & money - Smart Internet Solutions     

Tango Rapperswil
Tango Rapperswil